Alert archive / Texas / Dense Fog Advisories in 2015
Dense Fog Advisory 21, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this dense fog advisory at Dec 24, 2015, 3:27 AM CST for 13 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2015, 3:27 AM CST (09:27 UTC)
- Expired
- Dec 24, 2015, 10:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Lavaca County, TX, Lee County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 39 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638 WWUS74 KEWX 240927 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 327 AM CST THU DEC 24 2015 TXZ222-224-225-241500- /O.NEW.KEWX.FG.Y.0021.151224T0927Z-151224T1500Z/ KARNES-DE WITT-LAVACA- INCLUDING THE CITIES OF...KARNES CITY...CUERO...HALLETTSVILLE 327 AM CST THU DEC 24 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * VISIBILITY...AREAS OF ONE QUARTER MILE OR LESS WILL BE LIKELY. * IMPACTS...OPERATION OF MOTOR VEHICLES WILL BE DIFFICULT WITH THE REDUCED VISIBILITIES. PLEASE SLOW DOWN AND USE CAUTION ON THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ ALLEN
4 follow-up statements
220 WWUS74 KEWX 241235 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 635 AM CST THU DEC 24 2015 TXZ209-221-223-241500- /O.EXA.KEWX.FG.Y.0021.000000T0000Z-151224T1500Z/ FAYETTE-WILSON-GONZALES- INCLUDING THE CITIES OF...LA GRANGE...FLORESVILLE...GONZALES 635 AM CST THU DEC 24 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * VISIBILITY...AREAS OF ONE QUARTER MILE OR LESS WILL BE LIKELY. * IMPACTS...OPERATION OF MOTOR VEHICLES WILL BE DIFFICULT WITH THE REDUCED VISIBILITIES. PLEASE SLOW DOWN AND USE CAUTION ON THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ TXZ222-224-225-241500- /O.CON.KEWX.FG.Y.0021.000000T0000Z-151224T1500Z/ KARNES-DE WITT-LAVACA- INCLUDING THE CITIES OF...KARNES CITY...CUERO...HALLETTSVILLE 635 AM CST THU DEC 24 2015 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * VISIBILITY...AREAS OF ONE QUARTER MILE OR LESS WILL BE LIKELY. * IMPACTS...OPERATION OF MOTOR VEHICLES WILL BE DIFFICULT WITH THE REDUCED VISIBILITIES. PLEASE SLOW DOWN AND USE CAUTION ON THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ ALLEN
242 WWUS74 KEWX 241353 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 753 AM CST THU DEC 24 2015 TXZ222-224-225-241500- /O.CAN.KEWX.FG.Y.0021.000000T0000Z-151224T1500Z/ KARNES-DE WITT-LAVACA- INCLUDING THE CITIES OF...KARNES CITY...CUERO...HALLETTSVILLE 753 AM CST THU DEC 24 2015 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITY HAS IMPROVED TO 3 TO 5 MILES. $$ TXZ193-194-207-208-219-220-241500- /O.EXA.KEWX.FG.Y.0021.000000T0000Z-151224T1500Z/ BASTROP-LEE-GUADALUPE-CALDWELL-FRIO-ATASCOSA- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...SEGUIN... LOCKHART...PEARSALL...PLEASANTON 753 AM CST THU DEC 24 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * VISIBILITY...AREAS OF ONE QUARTER MILE OR LESS WILL BE LIKELY. * IMPACTS...RAPIDLY CHANGING AND LOW VISIBILITY WILL MAKE DRIVING DIFFICULT AT NORMAL SPEEDS. PLEASE SLOW DOWN AND USE CAUTION ON THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ TXZ209-221-223-241500- /O.CON.KEWX.FG.Y.0021.000000T0000Z-151224T1500Z/ FAYETTE-WILSON-GONZALES- INCLUDING THE CITIES OF...LA GRANGE...FLORESVILLE...GONZALES 753 AM CST THU DEC 24 2015 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * VISIBILITY...AREAS OF ONE QUARTER MILE OR LESS WILL BE LIKELY. * IMPACTS...RAPIDLY CHANGING AND LOW VISIBILITY WILL MAKE DRIVING DIFFICULT AT NORMAL SPEEDS. PLEASE SLOW DOWN AND USE CAUTION ON THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
756 WWUS74 KEWX 241429 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 829 AM CST THU DEC 24 2015 TXZ205-241600- /O.EXB.KEWX.FG.Y.0021.000000T0000Z-151224T1600Z/ BEXAR- INCLUDING THE CITY OF...SAN ANTONIO 829 AM CST THU DEC 24 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * VISIBILITY...AREAS OF ONE QUARTER MILE OR LESS WILL BE LIKELY. * IMPACTS...RAPIDLY CHANGING AND LOW VISIBILITY WILL MAKE DRIVING DIFFICULT AT NORMAL SPEEDS. PLEASE SLOW DOWN AND USE CAUTION ON THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ TXZ193-194-207>209-219>221-223-241600- /O.EXT.KEWX.FG.Y.0021.000000T0000Z-151224T1600Z/ BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON- GONZALES- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...SEGUIN... LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE... GONZALES 829 AM CST THU DEC 24 2015 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * VISIBILITY...AREAS OF ONE QUARTER MILE OR LESS WILL BE LIKELY. * IMPACTS...RAPIDLY CHANGING AND LOW VISIBILITY WILL MAKE DRIVING DIFFICULT AT NORMAL SPEEDS. PLEASE SLOW DOWN AND USE CAUTION ON THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
307 WWUS74 KEWX 241558 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 958 AM CST THU DEC 24 2015 TXZ193-194-205-207>209-219>221-223-241700- /O.EXP.KEWX.FG.Y.0021.000000T0000Z-151224T1600Z/ BASTROP-LEE-BEXAR-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON- GONZALES- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...SAN ANTONIO... SEGUIN...LOCKHART...LA GRANGE...PEARSALL...PLEASANTON... FLORESVILLE...GONZALES 958 AM CST THU DEC 24 2015 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... VISIBILITY WILL CONTINUE TO IMPROVE AS FOG GRADUALLY LIFTS. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this dense fog advisory went out at Dec 23, 10:41 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 23, 10:41 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1041 PM CST WED DEC 23 2015 .AVIATION... LIGHT AND VARIABLE WINDS ARE EXPECTED TO PREVAIL OVERNIGHT WITH FEW/SCATTERED HIGH CLOUDS PASSING OVERHEAD. SURFACE WINDS SHOULD BECOME EASTERLY THEN NORTHERLY TOMORROW WITH SPEEDS 10 KNOTS OR LESS. MODELS ARE SHOWING THE LOWER LEVELS OF THE ATMOSPHERE QUICKLY SATURATING AROUND 06Z TOMORROW NIGHT AND HAVE INTRODUCED MVFR/IFR CEILINGS FOR THE I-35 TAF SITES AROUND 05-06Z. THERE IS A SMALL CHANCE OF RAIN TOMORROW NIGHT AS WELL BUT THIS SHOULD MAINLY BE EAST OF THE TERMINALS AND WILL NOT MENTION ANYTHING AT THIS TIME. && PREV DISCUSSION... /ISSUED 318 PM CST WED DEC 23 2015/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...WARM AFTERNOON TODAY...AND AS OF THIS WRITING RECORD HIGH TEMPERATURES HAVE BEEN TIED FOR THIS DAY AT SAT/AUS. THE DRY AIR IN PLACE AND MARGINALLY GUSTY WIND HAS ALSO LED TO ELEVATED FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE HILL COUNTRY. THE WIND WILL DIMINISH THIS EVENING LEADING TO A TRANQUIL NIGHT. LOW LEVEL RETURN FLOW WILL SET UP LATE THURSDAY WITH A FEW SHOWERS POSSIBLE ACROSS EASTERN COUNTIES. SOME FOG WILL ALSO BE POSSIBLE LATE CHRISTMAS EVE INTO CHRISTMAS MORNING. LONG TERM (FRIDAY THROUGH WEDNESDAY)...A WARM CHRISTMAS DAY ACROSS SOUTH-CENTRAL TEXAS...WITH HIGHS INTO THE UPPER 70S TO LOW 80S...BUT SHY OF RECORDS. DEEPENING TROUGH ACROSS THE GREAT BASIN AND INITIAL LEE SIDE CYCLOGENESIS WILL CONTINUE THE SOUTHERLY LOW FLOW AND LOW LEVEL MOISTURE ADVECTION. ISOLATED STREAMER SHOWERS WILL BE POSSIBLE CHRISTMAS DAY AND NIGHT ACROSS CENTRAL AND EASTERN AREAS. A POTENT UPPER LEVEL LOW WILL DEEPEN THROUGH THE DESERT SOUTHWEST AND NORTHWEST MEXICO ON SATURDAY AND BY SATURDAY NIGHT THE DEEP UPPER LEVEL LOW APPROACHES THE BIG BEND...WITH 500MB CENTER OF 542-545DM FORECAST BY GFS AND ECMWF. STRONG HEIGHT FALLS AHEAD OF THE SYSTEM ACROSS SOUTH-CENTRAL TEXAS AND 40-50 KT STRENGTHENING LOW LEVEL JET WILL LEAD TO THE DEVELOPMENT OF SHOWERS ACROSS THE AREA DURING THE DAY ON SATURDAY. FORECAST MODELS SOUNDINGS ARE SHOWING A CAP AROUND 800MB INITIALLY IN PLACE. HOWEVER BY SATURDAY NIGHT THE CAP DOES WEAKEN. DEEPENING SFC-850MB LOW ACROSS THE RIO GRANDE PLAINS SATURDAY NIGHT COMBINED WITH STRONG FRONT SURGING SOUTH INTO THE AREA WILL PROVIDE STRONG LOW LEVEL CONVERGENCE TO OVERCOME ANY REMAINING CAP IN PLACE...ALONG WITH CONTINUED DEEP SYNOPTIC SCALE FORCING WITH HEIGHT FALLS AND HIGHLY DIFFLUENT 500-300MB PATTERN. ALL THIS COMBINED WITH DEEP LAYER SHEAR PARAMETERS AND STEEP MID LEVEL LAPSE RATES IN PLACE WILL BE SUPPORTIVE OF THE DEVELOPMENT OF A STRONG TO POSSIBLY SEVERE LINE OF STORMS SATURDAY NIGHT INTO SUNDAY MORNING. IF THE CAP ERODES QUICKER THAN EXPECTED SATURDAY AFTERNOON AND EVENING... A FEW DISCREET STORMS ACROSS THE EASTERN CWA...IN THE WARM SECTOR AHEAD OF THE FRONT...COULD ROTATE. THE STRONG FRONT WILL RACE THROUGH THE CWA SUNDAY MORNING. GIVEN THE DENSE NATURE OF THE AIRMASS AND STRONG COLD AIR ADVECTION... HIGH TEMPS SUNDAY ARE LIKELY TO OCCUR IN THE MORNING WITH SHARPLY FALLING TEMPS THROUGH THE AFTERNOON AND WINDY CONDITIONS. TEMPS SUNDAY ARE LIKELY TO START IN THE 60S AND BY LATE AFTERNOON FALL INTO THE 40S TO UPPER 30S ACROSS THE HILL COUNTRY AND 40S TO LOW 50S ACROSS THE I-35 CORRIDOR EAST. THE CENTER OF THE UPPER LEVEL LOW IS FORECAST TO TRACK THROUGH THE NORTHWEST CWA SUNDAY AFTERNOON AND INTO NORTH TEXAS BY MONDAY MORNING. ELEVATED FORCING CONTINUES BEHIND THE FRONT SUNDAY AFTERNOON AND NIGHT...HOWEVER THERE ARE SOME DISCREPANCIES BETWEEN THE GFS AND ECMWF WITH HOW MUCH MID LEVEL DRY SLOTTING OCCURS ACROSS THE CWA SUNDAY NIGHT. THE GFS IS MORE AGGRESSIVE WITH THE DRY SLOTTING THAN THE ECMWF...WITH THE ECMWF CONTINUING PRECIP CHANCES SUNDAY NIGHT. WE WILL HAVE TO WATCH THIS CLOSELY... AS THE COLUMN WILL BE SUPPORTIVE OF SNOW ACROSS THE FAR NORTHWEST CWA (VAL VERDE...EDWARDS...KERR) SHOULD THE ECMWF VERIFY. MUCH COOLER MONDAY WITH HIGHS AT MANY LOCATIONS NOT MAKING IT OUT OF THE 40S. A FREEZE MAY APPROACH THE I-35 CORRIDOR TUESDAY MORNING. STAY TUNED OVER THE HOLIDAY WEEKEND AS CONFIDENCE INCREASES FURTHER ON THE SEVERE WEATHER POTENTIAL SATURDAY NIGHT AND POTENTIAL FOR WINTRY MIX ACROSS THE FAR NORTHWEST CWA SUNDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 52 78 60 78 68 / 0 - 20 20 40 AUSTIN BERGSTROM INTL AIRPORT 48 79 59 79 67 / 0 - 20 20 40 NEW BRAUNFELS MUNI AIRPORT 50 80 59 80 66 / 0 - 20 20 40 BURNET MUNI AIRPORT 48 75 54 76 65 / 0 0 10 20 30 DEL RIO INTL AIRPORT 48 77 51 75 59 / 0 0 0 10 10 GEORGETOWN MUNI AIRPORT 49 77 56 77 67 / 0 - 20 20 40 HONDO MUNI AIRPORT 48 77 56 77 65 / 0 0 10 20 30 SAN MARCOS MUNI AIRPORT 50 78 59 79 66 / 0 - 20 20 40 LA GRANGE - FAYETTE REGIONAL 53 80 65 81 70 / 0 10 30 40 40 SAN ANTONIO INTL AIRPORT 52 78 60 79 68 / 0 - 10 20 30 STINSON MUNI AIRPORT 52 79 61 80 69 / 0 - 20 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...HAMPSHIRE SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Dec 23, 2:54 PM CST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 254 PM CST WED DEC 23 2015 TXZ171>173-183>194-202>209-217>225-228-242100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 254 PM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST SATURDAY AFTERNOON INTO SUNDAY MORNING ACROSS MUCH OF THE REGION ALONG AND AHEAD OF A STRONG COLD FRONT. THE HAZARDS AND TIMING WILL BE REFINED AS WE DRAW CLOSER TO THE HOLIDAY WEEKEND. PLEASE STAY TUNED FOR THE LATEST CONCERNING THIS STORM POTENTIAL. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THE EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Dense Fog Advisories in Texas, 2015Every dense fog advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.